Alert archive / Illinois / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 21, NWS Chicago, IL

May 15, 2009Ford County, Iroquois County, Illinois; Benton County, Newton County, Indiana

NWS Chicago, IL issued this severe thunderstorm warning at May 15, 2009, 6:09 PM CDT for Ford County, Iroquois County, Illinois; Benton County, Newton County, Indiana. It was in force for 66 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 15, 2009, 6:09 PM CDT (23:09 UTC)
Expired
May 15, 2009, 7:15 PM CDT
In force
66 min
Issued by
NWS Chicago, IL
Area
Storm-based polygon

Counties Ford County, IL, Iroquois County, IL, Benton County, IN, Newton County, IN

The radar

The Chicago radar (KLOT), 120 km from the middle of the area, began a volume at 23:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 15, 6:12 PM CDTHAIL 0.5Paxton, IL
May 15, 6:15 PM CDTHAIL 0.75Paxton, ILSTRONG WINDS BUT NO DAMAGE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 15, 2:39 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 11.2 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2009-05-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2009-05-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 109 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1235 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
109 m²/s²
0-3 km storm-relative helicity
242 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLOT 152309
SVRLOT
ILC053-075-INC007-111-160015-
/O.NEW.KLOT.SV.W.0021.090515T2309Z-090516T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
609 PM CDT FRI MAY 15 2009

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN FORD COUNTY IN EAST CENTRAL ILLINOIS...
  SOUTHERN IROQUOIS COUNTY IN EAST CENTRAL ILLINOIS...
  WESTERN BENTON COUNTY IN NORTHWEST INDIANA...
  SOUTHWESTERN NEWTON COUNTY IN NORTHWEST INDIANA...

* UNTIL 715 PM CDT...815 PM EDT...

* AT 608 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A LINE OF
  SEVERE THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM 6 MILES
  NORTHWEST OF BUCKLEY TO PAXTON...AND MOVING NORTHEAST AT 30 MPH.
  THESE STORMS ARE CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  BUCKLEY BY 620 PM...
  CISSNA PARK BY 635 PM...
  CLAYTONVILLE BY 645 PM...
  WATSEKA BY 650 PM...
  MILFORD BY 655 PM...
  STOCKLAND...AND SHELDON BY 710 PM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS LINE OF STORMS. SEEK SHELTER INSIDE A STURDY
BUILDING AND STAY AWAY FROM WINDOWS

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM FRIDAY EVENING...
1100 PM FRIDAY EVENING...FOR EAST CENTRAL ILLINOIS.

&&

LAT...LON 4040 8822 4065 8822 4088 8749 4049 8747
      4048 8793 4040 8794
TIME...MOT...LOC 2308Z 247DEG 26KT 4065 8812 4042 8814

$$

KREIN
4 follow-up statements
000 
WWUS53 KLOT 152325
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
625 PM CDT FRI MAY 15 2009

ILC053-075-INC007-111-160015-
/O.CON.KLOT.SV.W.0021.000000T0000Z-090516T0015Z/
FORD IL-IROQUOIS IL-NEWTON IN-BENTON IN-
625 PM CDT FRI MAY 15 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM
CDT...815 PM EDT...FOR WESTERN BENTON...SOUTHWESTERN NEWTON... 
SOUTHERN IROQUOIS AND SOUTHEASTERN FORD COUNTIES...

AT 624 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM ONARGA TO 7 MILES SOUTH OF
CISSNA PARK...MOVING NORTHEAST AT 30 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  CISSNA PARK BY 630 PM...
  CLAYTONVILLE BY 635 PM...
  WATSEKA...WOODLAND...WELLINGTON...AND MILFORD BY 650 PM...
  STOCKLAND BY 700 PM...
  IROQUOIS...FREELAND PARK...AND DUNNINGTON BY 810 PM...

THIS IS A DANGEROUS LINE OF STORMS. SEEK SHELTER INSIDE A STURDY
BUILDING AND STAY AWAY FROM WINDOWS

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM FRIDAY EVENING...
1100 PM FRIDAY EVENING...FOR EAST CENTRAL ILLINOIS.

LAT...LON 4040 8822 4065 8822 4088 8749 4049 8747
      4048 8793 4040 8794
TIME...MOT...LOC 2324Z 247DEG 26KT 4069 8797 4048 8791

$$

KREIN
000 
WWUS53 KLOT 152338
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
638 PM CDT FRI MAY 15 2009

ILC053-075-INC007-111-160015-
/O.CON.KLOT.SV.W.0021.000000T0000Z-090516T0015Z/
FORD IL-IROQUOIS IL-NEWTON IN-BENTON IN-
638 PM CDT FRI MAY 15 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM
CDT...815 PM EDT...FOR WESTERN BENTON...SOUTHWESTERN NEWTON... 
SOUTHERN IROQUOIS AND SOUTHEASTERN FORD COUNTIES...

AT 638 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES WEST OF WOODLAND TO
WELLINGTON...MOVING NORTHEAST AT 30 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  WOODLAND...WELLINGTON...AND MILFORD BY 645 PM...
  WATSEKA BY 650 PM...
  STOCKLAND BY 655 PM...
  IROQUOIS...FREELAND PARK...DUNNINGTON...AND SHELDON BY 705 PM...
  RAUB BY 810 PM...

THIS IS A DANGEROUS LINE OF STORMS. SEEK SHELTER INSIDE A STURDY
BUILDING AND STAY AWAY FROM WINDOWS

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM FRIDAY EVENING/1100
PM FRIDAY EVENING/ FOR EAST CENTRAL ILLINOIS.

LAT...LON 4040 8821 4070 8805 4088 8749 4049 8747
      4048 8793 4040 8794
TIME...MOT...LOC 2338Z 247DEG 26KT 4074 8782 4051 8773

$$

KREIN
000 
WWUS53 KLOT 152354
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
654 PM CDT FRI MAY 15 2009

INC111-160003-
/O.CAN.KLOT.SV.W.0021.000000T0000Z-090516T0015Z/
NEWTON IN-
654 PM CDT FRI MAY 15 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN NEWTON COUNTY IS
CANCELLED...

A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 100 AM CDT SATURDAY 
MORNING FOR NORTHWEST INDIANA.

LAT...LON 4040 8806 4055 8792 4072 8748 4049 8747
      4048 8793 4040 8794
TIME...MOT...LOC 2353Z 247DEG 26KT 4069 8757 4045 8753

$$

ILC053-075-INC007-160015-
/O.CON.KLOT.SV.W.0021.000000T0000Z-090516T0015Z/
FORD IL-IROQUOIS IL-BENTON IN-
654 PM CDT FRI MAY 15 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM
CDT...815 PM EDT...FOR WESTERN BENTON...SOUTHEASTERN IROQUOIS AND
SOUTHEASTERN FORD COUNTIES...

AT 653 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM STOCKLAND TO 9 MILES SOUTH
OF DUNNINGTON...MOVING NORTHEAST AT 30 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  FREELAND PARK...AND DUNNINGTON BY 800 PM...

THIS IS A DANGEROUS LINE OF STORMS. SEEK SHELTER INSIDE A STURDY
BUILDING AND STAY AWAY FROM WINDOWS

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING
FOR EAST CENTRAL ILLINOIS. A TORNADO WATCH ALSO REMAINS IN EFFECT 
UNTIL 100 AM CDT...200 AM EDT SATURDAY MORNING FOR NORTHWEST INDIANA.

LAT...LON 4040 8806 4055 8792 4072 8748 4049 8747
      4048 8793 4040 8794
TIME...MOT...LOC 2353Z 247DEG 26KT 4069 8757 4045 8753

$$

KREIN
000 
WWUS53 KLOT 160013
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
713 PM CDT FRI MAY 15 2009

ILC053-075-INC007-160022-
/O.EXP.KLOT.SV.W.0021.000000T0000Z-090516T0015Z/
FORD IL-IROQUOIS IL-BENTON IN-
713 PM CDT FRI MAY 15 2009

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN BENTON...SOUTHEASTERN
IROQUOIS AND SOUTHEASTERN FORD COUNTIES EXPIRES AT 715 PM CDT...815 
PM EDT...

THUNDERSTORMS HAVE EXITED THE WARNED AREA. HOWEVER...A SEVERE 
THUNDERSTORM WARNING REMAINS IN EFFECT FOR BENTON COUNTY UNTIL 845 
PM EDT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING 
FOR EAST CENTRAL ILLINOIS. A TORNADO WATCH ALSO REMAINS IN EFFECT 
UNTIL 100 AM CDT...200 AM EDT SATURDAY MORNING FOR NORTHWEST 
INDIANA.

LAT...LON 4040 8806 4055 8792 4072 8748 4049 8747
      4048 8793 4040 8794
TIME...MOT...LOC 0012Z 247DEG 26KT 4074 8740 4050 8736

$$

KREIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 3:46 PM CDT, 2 hours 23 minutes earlier.

Area forecast discussion, May 15, 3:46 PM CDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
346 PM CDT FRI MAY 15 2009

.DISCUSSION...
344 PM CDT

HEAVY RAIN AND SEVERE WEATHER POTENTIAL WILL CONTINUE TO BE THE MAIN
FORECAST CONCERN TONIGHT. HAVE CANCELLED WIND ADVISORY FOR NORTH
CENTRAL ILLINOIS AS SOUTHEAST WINDS HAVE DROPPED BELOW ADVISORY
LEVELS.

WARM FRONT BEGINNING TO SHOW SIGNS OF LIFTING NORTHWARD AT A FASTER
CLIP AND AT 19Z APPEARS TO HAVE MADE IT AS FAR NORTH AS JUST SOUTH
OF A SPI TO DEC TO HUF LINE. THIS FRONT WILL CONTINUE TO LIFT
NORTHWARD TO APPROXIMATELY INTERSTATE 80 CORRIDOR SHORTLY AFTER 00Z.
A VERY SHARP INSTABILITY GRADIENT IS ASSOCIATED WITH THIS WARM
FRONT WITH MUCAPES BETWEEN 2000-2500 J/KG BUILDING NORTHWARD FROM
SOUTH CENTRAL ILLINOIS. DESPITE WIDESPREAD RAIN/CLOUDS
TODAY...DESTABILIZATION SHOULD BE RAPID THIS EVENING ESPECIALLY
SOUTH OF INTERSTATE 80 ACROSS FAR SOUTHERN CWA BUT STILL SOME
QUESTION PERSISTS AS TO HOW FAR NORTH WARM FRONT WILL BE ABLE TO
PROGRESS DUE TO ONGOING ELEVATED THUNDER ACROSS NORTHERN ILLINOIS.
19Z MSAS CONTINUES TO INDICATE PRRESSURE FALLS ON THE ORDER OF 2
TO 3 MB PER 3 HOURS ACROSS NORTHWEST MISSOURI WITH SURFACE WAVE
DEVELOPING ACROSS WESTERN MISSOURI. THIS SFC LOW WILL TRACK ALONG
WARM FRONT AND WILL LIKELY BE THE MAIN FOCUS FOR SEVERE THREAT
THIS EVENING. THE GREATEST TORNADO THREAT STILL APPEARS TO BE FOR
FAR SOUTHERN PORTIONS OF THE FORECAST AREA WHERE CONVECTION WILL
LIKELY BECOME SURFACE OR NEAR SURFACE BASED TOWARD 00Z. SEVERE
THREAT BECOMES MUCH MORE QUESTIONABLE FURTHER TO THE NORTH ACROSS
NORTHERN HALF OF FORECAST AREA DUE TO POSSIBILITY OF CONVECTION
REMAINING MORE ELEVATED. DEEPEST MOISTURE AND HIGHEST PWATS ARE
EXPECTED TO OVERSPREAD THE FORECAST AREA IN THE 00-06Z TIME FRAME.
HEAVY RAIN STILL A CONCERN WITH SOME AREAS ACROSS SOUTHERN HALF OF
FORECAST AREA RECEIVING BETWEEN 1 AND 2 INCHES OF RAIN SO FAR TODAY.
STRONG LOW LEVEL CONVERGENCE WITH THE COLD FRONT AND BETTER UPPER
FORCING WITH THE APPROACHING NORTHERN/CENTRAL PLAINS UPPER TROUGH
SHOULD SUPPORT ANOTHER ROUND OF HEAVY RAIN BEFORE PRECIP ENDS
OVERNIGHT. STILL EXPECTING TOTAL RAINFALL AMOUNTS OF 1 TO 3 INCHES WITH
SOME LOCALIZED HIGHER AMOUNTS. WILL CONTINUE THE FLASH FLOOD WATCH
THROUGH LATE TONIGHT FOR ALL OF THE FORECAST AREA.

COOL CONDITIONS IN STORE FOR TOMORROW WITH BREEZY CONDITIONS AND
FAIRLY STRONG COLD ADVECTION. CORE OF LOW LEVEL COLD AIR RATHER
IMPRESSIVE FOR MID MAY WITH 850 HPA TEMPS DROPPING TO -10 TO 15 DEG
CELS ACROSS THE NORTHERN GREAT LAKES. WFO LOT FORECAST AREA GETS
CLIPPED BY THIS COLD CORE...AND HIGHS TOMORROW SHOULD RANGE FROM
AROUND 60 NORTH TO THE LOWER TO MID 60S SOUTH. SFC HIGH WILL BUILD
INTO THE MID MS RIVER VALLEY SUNDAY MORNING...AND MENTION OF FROST
ACROSS THE FAR NORTH...WITH THE GREATEST POTENTIAL OF FROST LIKELY
ACROSS NORTH CENTRAL ILLINOIS CLOSER TO THE RIDGE AXIS. VERY
LITTLE MODERATION IN TEMPS EXPECTED FOR SUNDAY WITH ANOTHER COOL DAY.

HAVE NOT MADE SIGNIFICANT CHANGES TO THE EXTENDED TODAY. THE GFS HAS
TRENDED A BIT MORE TOWARD THE ECMWF IDEA OF A MORE SUPPRESSED BROAD
UPPER RIDGE ACROSS WESTERN CONUS AS AN UPPER LEVEL SHORTWAVE TROUGH
MOVES ACROSS SOUTH CENTRAL CANADA. A COLD FRONT ASSOCIATED WITH THIS
CANADIAN TROUGH WILL LIKELY TRACK SOUTHWARD INTO WESTERN GREAT LAKES
REGION ON TUESDAY...AND HAVE KEPT CHANCE POPS FOR TSRA ACROSS FAR
NORTHERN ILLINOIS ON TUESDAY. DUE TO RUN TO RUN INCONSISTENCY IN THE
WED THRU FRI PERIOD HAVE OPTED TO KEEP FORECAST DRY ALTHOUGH WITH
FAIRLY PROGRESSIVE FLOW PATTERN AND INDICATIONS OF A PARADE OF
SHORT WAVES MOVING ACROSS SOUTHERN CANADA...MAY BE PRONE TO
ADDITIONAL FRONTAL PASSAGES LATE IN THE WEEK WHICH MAY REQUIRE
PRECIP MENTION IN LATER FORECASTS.

MARSILI

&&

.AVIATION...

1800 UTC TAFS...BUBBLE HIGH THAT FORMED NEAR PIA BEFORE NOON HAS
MOVED NE TO ORD NOW...TIGHTENING PRESS GRADIENT FOR WRN HALF IL.
HIGH WINDS TO 45 KTS W OF I-39 LASTING A COUPLE HOURS. BUT STILL
RATHER GUSTY AND STRONG AT ORD AS WELL WITH GUSTS TO 28 KTS. THIS
LASTING ONLY AN HOUR OR TWO WITH WINDS BACKING FROM SOUTH TO ESE
FOR REMAINDER OF THE AFTN AND SETTLING DOWN TO 10 KTS. PERSISTENT
PASSAGE OF SHOWERS IS LOWERING CIGS TO IFR THIS AFTN AND EARLY
TONIGHT WITH VSBY MVFR AND PSBLY IFR AT TIMES. WILL KEEP RAIN
GOING UNTIL COLD FRONAL PASSAGE LATE TONIGHT BUT SHUD SEE WARM
FRONT DOWN AROUND ST LOUIS WORKING NORTH THIS AFTN...AND MAKING
PASSAGE IN THE EARLY EVENING. WINDS SHIFTING FROM SE TO SOUTH AND
EVEN SW THIS EVENING WITH WARM FRONT PASSAGE. CIGS MAY IMPROVE
WITH WARMER TEMPS HAVING ABILITY TO HOLD MSTR BUT CONSIDERING
SATURATION WILL TAKE SOME TIME FOR IFR CIGS TO BREAK UP AND BLOW
OUT. SO JUST WAITED FOR COLD FROPA AFTER MIDNIGHT TO IMPROVE FROM
IFR AND IN FACT SCATTER CIGS OUT. BRISK NW FLOW SHUD GUST WINDS
TO 25 KTS REST OF THE NIGHT AND THRU MOST OF SATURDAY. HOWEVER
WITH INCREASING ANTICYCLONIC FLOW WORKING INTO THE AREA...WILL NOT
EXPECT ANY CIGS TO DEVELOP ON SATURDAY.

RLB

&&

.MARINE...
307 PM CDT

HIGH PRESSURE TO THE EAST OF THE LAKES HAS ESTABLISHED A WIDESPREAD
SOUTH TO SE FLOW OVER THE LAKES EARLY TONIGHT. A TIGHTENING PRESSURE
GRADIENT OUT AHEAD OF A LOW PRESSURE SYSTEM IN THE PLAINS WILL PUSH
WINDS UP TO NEAR 25 KTS TONIGHT BEFORE VEERING TO THE WEST WITH
FRONTAL PASSAGE BY DAYBREAK SATURDAY. WHILE COLDER LAKE WATERS HAVE
DECOUPLED THE STRONG SOUTH WINDS...THE COOLER WEST TO NW FLOW WILL
LIKELY INCREASE LAKE WINDS TO 30 KNOTS ON SATURDAY AND POSSIBLY GALE
FORCE FAR NORTH NEAR MACKINAC. HIGH PRESSURE PUSHING IN FROM THE
PLAINS ON SUNDAY SHUD RELAX WINDS AND BACK THEM TO THE SOUTH AND
SOUTHWEST ONCE AGAIN. ANOTHER LOW PRESSURE SYSTEM APPROACHING FROM
CANADA WILL INCREASE PRESSURE FORCES AND PRODUCE A STRONG SOUTH TO
SW FLOW ON MONDAY. COOL LAKE WATERS WILL LIKELY AGAIN KEEP GALE
FORCE WINDS DECOUPLED FROM THE SFC. THIS FRONT DROPS SE DOWN THE
LAKE ON TUESDAY AND WILL SWITCH WINDS BACK TO THE NORTHWEST...THEN
FOLLOW UP WITH ANOTHER HIGH TAKING HOLD BY WEDNESDAY.

RLB

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...FLASH FLOOD WATCH...ILZ003-ILZ004-ILZ005-ILZ006-ILZ008-ILZ010-
     ILZ011-ILZ012-ILZ013-ILZ014-ILZ019-ILZ020-ILZ021-ILZ022-
     ILZ023-ILZ032-ILZ033-ILZ039 UNTIL 4 AM SATURDAY.

IN...FLASH FLOOD WATCH...INZ001-INZ002-INZ010-INZ011-INZ019 UNTIL 4
     AM SATURDAY.

LM...SMALL CRAFT ADVISORY...LMZ740-LMZ741-LMZ742-LMZ743-LMZ744-
     LMZ745...1 AM SATURDAY TO 7 PM SATURDAY.

&&
Hazardous weather outlook, May 15, 4:13 PM CDT, 1 hour 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
413 PM CDT FRI MAY 15 2009

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
162115-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
413 PM CDT FRI MAY 15 2009 /513 PM EDT FRI MAY 15 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TONIGHT.

  WEATHER HAZARDS EXPECTED:

  HEAVY RAINFALL AND LOCALIZED FLASH FLOODING.
  THUNDERSTORMS...SOME MAY PRODUCE:
  HAIL TO THE SIZE OF QUARTERS.
  HEAVY RAIN.
  DAMAGING WINDS IN EXCESS OF 60 MPH.
  AND POSSIBLY A TORNADO.

  AREAS AFFECTED AND TIMING:

  THUNDERSTORMS WILL BE MOST NUMEROUS MAINLY SOUTH OF INTERSTATE
  80 EARLY THIS EVENING...WITH THE THREAT OF THUNDERSTORMS
  INCREASING ACROSS REMAINDER OF NORTHERN ILLINOIS AND NORTHWEST
  INDIANA MID TO LATE EVENING. THE GREATEST THREAT OF SEVERE
  WEATHER WILL BE FOR LOCATIONS SOUTH OF INTERSTATE 80 THIS
  EVENING.

  DISCUSSION:

  AN AREA OF LOW PRESSURE ACROSS NORTHWEST MISSOURI WILL RAPIDLY TRACK
  ACROSS NORTHERN ILLINOIS THIS EVENING ALONG A WARM FRONT LIFTING
  NORTHWARD FROM CENTRAL ILLINOIS. THUNDERSTORMS...SOME
  SEVERE...ARE EXPECTED IN THE VICINITY OF THE WARM FRONT SOUTH OF
  INTERSTATE 80 THIS EVENING. FARTHER TO THE NORTH THE POTENTIAL
  OF SEVERE WEATHER IS MORE LIMITED ALTHOUGH ISOLATED SEVERE
  THUNDERSTORMS ARE POSSIBLE. LARGE HAIL AND DAMAGING WINDS ARE
  THE MAIN SEVERE WEATHER THREATS WITH AN ISOLATED TORNADO
  POSSIBLE SOUTH OF INTERSTATE 80 THIS EVENING. IN ADDITION TO THE
  POTENTIAL OF SEVERE WEATHER...HEAVY RAIN AND FLASH FLOODING WILL
  BE POSSIBLE WITH MANY AREAS RECEIVING BETWEEN 1 AND 3 INCHES OF
  RAIN BEFORE THE SYSTEM PULLS OFF TO THE EAST LATE TONIGHT...WITH
  LOCALLY HIGHER AMOUNTS POSSIBLE.

  FINALLY...PORTIONS OF THE KANKAKEE...VERMILLION...AND ILLINOIS
  RIVERS WILL REMAIN FLOODED. ADDITIONAL FLOODING IS EXPECTED ON
  AREA RIVERS DUE TO THE HEAVY RAINFALL FORECASTED TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

  THERE IS A CHANCE FOR SOME FROST LATE SATURDAY NIGHT AND EARLY
  SUNDAY MORNING...ESPECIALLY OVER THE NORTHERN AND WESTERN
  CHICAGO SUBURBS WEST INTO NORTH CENTRAL ILLINOIS.

  PORTIONS OF THE ILLINOIS...VERMILION...AND KANKAKEE RIVERS WILL
  REMAIN IN FLOOD. ADDITIONAL RIVER FLOODING IS LIKELY ON OTHER AREA
  RIVERS DUE TO THE RECENT HEAVY RAINFALL.

  THERE IS ALSO A CHANCE OF THUNDERSTORMS TUESDAY OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING. SPOTTER REPORTS
OF HEAVY RAIN OR FLOODING WILL BE APPRECIATED.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ740>745-162115-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
413 PM CDT FRI MAY 15 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS SOUTHERN
LAKE MICHIGAN TONIGHT. A FEW STORMS MAY PRODUCE WIND GUSTS IN
EXCESS OF 35 KNOTS.

ALSO...OUTSIDE OF ANY THUNDERSTORMS...HAZARDOUS WINDS FOR SMALL
CRAFT ARE LIKELY TO DEVELOP OVERNIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

HAZARDOUS WINDS FOR SMALL CRAFT ARE EXPECTED SATURDAY AND SATURDAY
NIGHT.

ALSO...THERE IS A CHANCE OF THUNDERSTORMS TUESDAY OF NEXT WEEK.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-162115-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TOW RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
413 PM CDT FRI MAY 15 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS LAKE
MICHIGAN TONIGHT WITH THE GREATEST COVERAGE OF THUNDERSTORMS
ACROSS THE SOUTHERN HALF OF THE LAKE. SOME OF THE STORMS MAY
PRODUCE WIND GUSTS IN EXCESS OF 35 KNOTS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

ALSO...THERE IS A CHANCE OF THUNDERSTORMS TUESDAY OF NEXT WEEK.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

MARSILI

In the hours before

Local storm report, May 15, 4:04 PM CDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
404 PM CDT FRI MAY 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     HEAVY RAIN       PEOTONE                 41.33N 87.80W
05/15/2009  M1.10 INCH       WILL               IL   TRAINED SPOTTER

            RAINFALL LAST 10 HOURS.

&&

CM
Local storm report, May 15, 5:05 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
505 PM CDT FRI MAY 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0459 PM     HEAVY RAIN       PEOTONE                 41.33N 87.80W
05/15/2009  M1.16 INCH       WILL               IL   TRAINED SPOTTER

&&

CM
Local storm report, May 15, 5:12 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
512 PM CDT FRI MAY 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0506 PM     HEAVY RAIN       MOKENA                  41.53N 87.88W
05/15/2009  M1.24 INCH       WILL               IL   TRAINED SPOTTER

            RAINFALL SINCE 7AM THIS MORNING.

&&

CM
Local storm report, May 15, 5:36 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
536 PM CDT FRI MAY 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     HEAVY RAIN       1 ESE LA SALLE          41.33N 89.08W
05/15/2009  M2.62 INCH       LA SALLE           IL   TRAINED SPOTTER

&&

CM
Local storm report, May 15, 5:37 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
537 PM CDT FRI MAY 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     HEAVY RAIN       YORKVILLE               41.64N 88.45W
05/15/2009  M1.08 INCH       KENDALL            IL   CO-OP OBSERVER

&&

CM
Local storm report, May 15, 5:45 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
545 PM CDT FRI MAY 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     HEAVY RAIN       PEOTONE                 41.33N 87.80W
05/15/2009  M1.31 INCH       WILL               IL   CO-OP OBSERVER

            SINCE THIS MORNING.

&&

CM

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 14, 9:17 PM CDTRiver Flood WarningLOTGrundy3 days
May 15, 8:54 AM CDTRiver Flood WatchLOTWinnebago13 hr
May 15, 9:08 AM CDTRiver Flood AdvisoryLOTBoone13 hr
May 15, 11:05 AM CDTRiver Flood WarningLOTKankakee46 hr
May 15, 11:05 AM CDTRiver Flood WarningLOTKane, Kendall17 hr
May 15, 11:05 AM CDTRiver Flood WarningLOTLaSalle22 hr
May 15, 11:05 AM CDTRiver Flood WarningLOTIroquois5 days
May 15, 12:38 PM CDTWind AdvisoryLOTBoone, DeKalb, LaSalle, Lee, Livingston, Ogle and 1 more2 hr
May 15, 2:48 PM CDTAreal Flood AdvisoryLOTCook, DeKalb, DuPage, Grundy, Kane, Kankakee and 8 more57 days
May 15, 3:14 PM CDTRiver Flood WarningLOTLivingston18 hr
May 15, 3:34 PM CDTSmall Craft AdvisoryLOT12 hr
May 15, 5:46 PM CDTFlash Flood WarningLOTCook, DuPage, Ford, Grundy, Iroquois, Kankakee and 4 more6 hr
May 15, 11:05 AM CDTRiver Flood WarningLOTPorter58 hr
May 15, 11:05 AM CDTRiver Flood WarningLOTJasper, Porter58 hr
May 15, 6:47 PM CDTSevere Thunderstorm WarningLOTBenton58 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2009Severe Thunderstorm Warnings in Indiana, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.